Alert archive / Oklahoma / Red Flag Warnings in 2024

Red Flag Warning 4, NWS Tulsa, OK

October 24, 20246 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 24, 2024, 8:48 AM CDT for 6 counties in Oklahoma. It took effect at Oct 24, 2024, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2024, 8:48 AM CDT (13:48 UTC)
In effect from
Oct 24, 2024, 12:00 PM CDT
Expired
Oct 24, 2024, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS84 KTSA 241348
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
848 AM CDT Thu Oct 24 2024

OKZ054>056-059>061-064-242200-
/O.NEW.KTSA.FW.W.0004.241024T1700Z-241025T0000Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-
848 AM CDT Thu Oct 24 2024

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF
NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 7 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, 
  Pawnee, Tulsa, Rogers, and Creek counties. 

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...Afternoon humidity falling into the upper 20 percent
  range.

* TEMPERATURE...High temperatures 90 to 95.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
1 follow-up statement
134 
WWUS84 KTSA 242357
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
657 PM CDT Thu Oct 24 2024

OKZ054>056-059>061-064-250100-
/O.EXP.KTSA.FW.W.0004.000000T0000Z-241025T0000Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-
657 PM CDT Thu Oct 24 2024

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA...

Breezy/gusty southerly winds will persist over the next hour or 
two before subsiding. Relative humidity values will slowly climb 
as the evening continues to progress and should limit additional
fire weather concerns.

$$

Mejia

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 24, 6:22 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 24, 6:22 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Thu Oct 24 2024

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 222 AM CDT Thu Oct 24 2024

Surface frontal boundary that moved into the area yesterday is
retreating back northward across northeast Oklahoma this morning
as warm advection increases ahead of the next system. A zone of
mid level cloud cover within the stronger warm advection regime
could squeeze out a few light showers early this morning across
far northeast Oklahoma and northwest Arkansas. Any activity will
be light and should spread north of the forecast area by shortly
after sunrise. Focus for today will then turn to another day of
record heat and elevated fire weather concerns areawide.
Southerly winds will strengthen this morning into the afternoon as
strong surface cyclogenesis commences over the Texas Panhandle in
response to an approaching mid level shortwave trough moving out
of the Rockies. The combination of gusty winds, record
temperatures, and relatively low humidity will raise fire weather
concerns...especially across portions of Osage/Pawnee Counties
were moisture will be lowest. Elsewhere, low level moisture will
be on the increase throughout the afternoon, easing concerns
somewhat. Nevertheless, with the ongoing drought and windy
conditions a fire danger statement will be issued areawide with
the ability of any fire to rapidly spread through the dry fuels
if ignited. Highs will once again top out in the upper 80s to mid
90s this afternoon.

Bowlan

&&

.LONG TERM...
(Tonight through Wednesday)
Issued at 222 AM CDT Thu Oct 24 2024

The aforementioned shortwave will quickly slide across the Central
Plains overnight tonight, driving a stronger frontal boundary
through the area. A few showers/storms appear possible along the
boundary with slightly deeper moisture in place than previous
frontal passages. The best chances look to stay north of the local
region, closer to the larger forcing associated with the
shortwave. forecast soundings also show cloud bases to be quite
elevated with dry air below likely causing much of the precip to
evaporate before reaching the ground. However, will maintain
slight chance to low chance PoPs across northeast Oklahoma into
northwest Arkansas for the overnight period with chance decreasing
further south and west. Any precip looks to stay on the light side
for those lucky enough to see it.

More seasonable conditions will follow the frontal boundary on
Friday and throughout the weekend, with highs mostly back down
into the 70s. A few spotty showers remain possible through the
weekend in close proximity to the stalled out boundary draped
across southeastern Oklahoma, but again chances are low and any
meaningful precip is unlikely. Warm return flow returns by early
next week, with well above normal temps and at least a couple more
days of breezy conditions leading to further fire weather
concerns. Guidance continues to indicate a shift in the pattern to
stronger western CONUS troughing toward the middle part of next
week and heading into November. This could bring more widespread
rain chances and more seasonable temperatures toward the end of
this forecast.

Bowlan

&&

.AVIATION...
(12Z TAFS)
Issued at 620 AM CDT Thu Oct 24 2024

VFR conditions will continue for the entire forecast period. South
winds will gust to 20-30 knots at times today, with winds
diminishing and shifting to the north by late in the period at
the northeast Oklahoma sites following the passage of a cold
front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  61  78  50 /   0  20   0   0
FSM   91  64  86  60 /   0  10  10  10
MLC   91  63  83  54 /   0  10   0  10
BVO   93  55  77  43 /  10  30   0   0
FYV   87  61  82  49 /   0  20  10  10
BYV   86  65  80  52 /   0  20  10  10
MKO   89  64  81  54 /   0  20   0  10
MIO   89  59  76  46 /  10  30   0   0
F10   90  62  80  52 /   0  10   0  10
HHW   88  61  87  61 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...05
Hazardous weather outlook, Oct 24, 4:45 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 AM CDT Thu Oct 24 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 AM CDT Thu Oct 24 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Late Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Late Morning.

DISCUSSION...
Gusty southerly winds will increase this morning and be gusting
near 30 mph by this afternoon across the region. The gusty winds
combined with record heat and dry conditions will lead to an
elevated fire weather threat areawide this afternoon. The worst
conditions will be across portions of northeast Oklahoma where
humidity will be the lowest and winds the strongest for a few
hours this afternoon.

By tonight, a cold front will move into the region and a few
scattered showers or thunderstorms will be possible, mainly after
midnight, across northeast Oklahoma. Severe weather is not
expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...High Wind Potential.
MONDAY AND TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...High Wind Potential.

EXTENDED DISCUSSION...
After a few quiet days this weekend, strong southerly winds return
by the early part of next week. The gusty southerly winds and warm
temperatures will once again pose a fire weather threat across the
region, especially in the absence of any meaningful rainfall.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.